Alert archive / Maine / Wind Advisories in 2015

Wind Advisory 5, NWS Caribou, ME

April 20, 2015Hancock County, Washington County, Maine

NWS Caribou, ME issued this wind advisory at Apr 20, 2015, 3:47 AM EDT for Hancock County, Washington County, Maine. It took effect at Apr 20, 2015, 11:00 PM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Apr 20, 2015, 3:47 AM EDT (07:47 UTC)
In effect from
Apr 20, 2015, 11:00 PM EDT
Expired
Apr 21, 2015, 3:00 PM EDT
In force
16 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 7.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2015-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2015-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1736 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

726 
WWUS71 KCAR 200747
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
347 AM EDT MON APR 20 2015

...STRONG WINDS DOWNEAST MONDAY NIGHT THROUGH TUESDAY...

.LOW PRESSURE APPROACHING FROM THE WEST WILL BRING STRONG
SOUTHEAST WINDS TO THE DOWNEAST COAST LATE TONIGHT THROUGH
TUESDAY. THE STRONG WINDS WILL BE OVER THE HIGHER ELEVATIONS.

MEZ029-030-201600-
/O.NEW.KCAR.WI.Y.0005.150421T0300Z-150421T2200Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
347 AM EDT MON APR 20 2015

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 PM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 6 PM EDT
TUESDAY.

* WINDS...SOUTHEAST 30 TO 40 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...LATE TONIGHT THROUGH TUESDAY. 

* IMPACTS...LOW IMPACT. WINDS WILL CAUSE A FEW TREE LIMBS TO SNAP
  WITH SCATTERED POWER OUTAGES POSSIBLE. EXPECT SOME DIFFICULTY
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MCB
6 follow-up statements
388 
WWUS71 KCAR 201636
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1236 PM EDT MON APR 20 2015

...STRONG WINDS DOWNEAST MONDAY NIGHT THROUGH TUESDAY...

.LOW PRESSURE APPROACHING FROM THE WEST WILL BRING STRONG
SOUTHEAST WINDS TO THE DOWNEAST COAST LATE TONIGHT THROUGH
TUESDAY. THE STRONG WINDS WILL BE OVER THE HIGHER ELEVATIONS.

MEZ029-030-210045-
/O.CON.KCAR.WI.Y.0005.150421T0300Z-150421T2200Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
1236 PM EDT MON APR 20 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
6 PM EDT TUESDAY...

* WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...LATE TONIGHT THROUGH TUESDAY.

* IMPACTS...LOW IMPACT. WINDS WILL CAUSE A FEW TREE LIMBS TO 
  SNAP WITH SCATTERED POWER OUTAGES POSSIBLE. EXPECT SOME 
  DIFFICULTY DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

VJN
247 
WWUS71 KCAR 201937
NPWCAR

URGENT - WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE CARIBOU ME
337 PM EDT MON APR 20 2015

...STRONG WINDS DOWNEAST MONDAY NIGHT THROUGH TUESDAY...

.LOW PRESSURE APPROACHING FROM THE WEST WILL BRING STRONG
SOUTHEAST WINDS TO THE DOWNEAST COAST LATE TONIGHT THROUGH
TUESDAY. THE STRONG WINDS WILL BE OVER THE HIGHER ELEVATIONS.

MEZ029-030-210345-
/O.CON.KCAR.WI.Y.0005.150421T0300Z-150421T2200Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
337 PM EDT MON APR 20 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
6 PM EDT TUESDAY...

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. GUSTS UP
  TO 50 MPH OVER OPEN HIGHER TERRAIN.

* TIMING...LATE TONIGHT THROUGH TUESDAY.

* IMPACTS...LOW IMPACT. WINDS WILL CAUSE A FEW TREE LIMBS TO 
  SNAP WITH SCATTERED POWER OUTAGES POSSIBLE. EXPECT SOME 
  DIFFICULTY DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH AND...OR
GUSTS TO TO 45 TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

VJN
802 
WWUS71 KCAR 210138
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
938 PM EDT MON APR 20 2015

...STRONG WINDS DOWNEAST MONDAY NIGHT THROUGH TUESDAY...

.LOW PRESSURE APPROACHING FROM THE WEST WILL BRING STRONG
SOUTHEAST WINDS TO THE DOWNEAST COAST LATE TONIGHT THROUGH
TUESDAY. THE STRONG WINDS WILL BE OVER THE HIGHER ELEVATIONS.

MEZ029-030-210945-
/O.CON.KCAR.WI.Y.0005.150421T0300Z-150421T2200Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
938 PM EDT MON APR 20 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT TUESDAY...

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...LATE TONIGHT THROUGH TUESDAY.

* IMPACTS...LOW IMPACT. WINDS WILL CAUSE A FEW TREE LIMBS TO 
  SNAP WITH SCATTERED POWER OUTAGES POSSIBLE. EXPECT SOME 
  DIFFICULTY DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH AND...OR
GUSTS TO TO 45 TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
941 
WWUS71 KCAR 210758
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
358 AM EDT TUE APR 21 2015

...STRONG WINDS DOWNEAST MONDAY NIGHT THROUGH TUESDAY...

.LOW PRESSURE APPROACHING FROM THE WEST WILL BRING STRONG
SOUTHEAST WINDS TO THE DOWNEAST COAST THROUGH THIS AFTERNOON. THE
STRONGEST WINDS WILL BE OVER THE HIGHER ELEVATIONS.

MEZ029-030-212200-
/O.CON.KCAR.WI.Y.0005.000000T0000Z-150421T2200Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
358 AM EDT TUE APR 21 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WINDS...SOUTHEAST 20 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THROUGH TUESDAY AFTERNOON.

* IMPACTS...LOW IMPACT. WINDS WILL CAUSE A FEW TREE LIMBS TO 
  SNAP WITH SCATTERED POWER OUTAGES POSSIBLE. EXPECT SOME 
  DIFFICULTY DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH AND...OR
GUSTS TO TO 45 TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
448 
WWUS71 KCAR 211619
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1219 PM EDT TUE APR 21 2015

...STRONG WINDS DOWNEAST MONDAY NIGHT THROUGH TUESDAY...

.LOW PRESSURE APPROACHING FROM THE WEST WILL BRING STRONG
SOUTHEAST WINDS TO THE DOWNEAST COAST THROUGH THIS AFTERNOON.
THE STRONGEST WINDS WILL BE OVER THE HIGHER ELEVATIONS.

MEZ029-030-212200-
/O.CON.KCAR.WI.Y.0005.000000T0000Z-150421T2200Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
1219 PM EDT TUE APR 21 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WINDS...SOUTHEAST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH TUESDAY AFTERNOON.

* IMPACTS...LOW IMPACT. WINDS WILL CAUSE A FEW TREE LIMBS TO 
  SNAP WITH SCATTERED POWER OUTAGES POSSIBLE. EXPECT SOME 
  DIFFICULTY DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH AND...OR
GUSTS TO TO 45 TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

VJN
762 
WWUS71 KCAR 211900
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
300 PM EDT TUE APR 21 2015

MEZ029-030-212000-
/O.CAN.KCAR.WI.Y.0005.000000T0000Z-150421T2200Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
300 PM EDT TUE APR 21 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND
ADVISORY. STRONG WINDS HAVE MOVED EAST OF THE REGION INTO THE
CANADIAN MARITIMES. WINDS WILL CONTINUE TO SUBSIDE INTO TONIGHT.

$$

VJN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Apr 19, 11:54 PM EDT, 3 hours 53 minutes earlier.

Area forecast discussion, Apr 19, 11:54 PM EDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1154 PM EDT SUN APR 19 2015

.SYNOPSIS...
HIGH PRESSURE WILL MOVE EAST OF THE REGION OVERNIGHT. LOW PRESSURE
WILL APPROACH FROM THE SOUTHWEST MONDAY. SECONDARY LOW PRESSURE
WILL FORM ALONG THE DOWNEAST COAST ON TUESDAY. AN APPROACHING
UPPER LEVEL LOW FROM THE UPPER GREAT LAKES WILL KEEP UNSETTLED
CONDITIONS OVER THE REGION THROUGH THE MIDWEEK.

&&

.NEAR TERM /THROUGH MONDAY/...
MIDNIGHT UPDATE...LOWERED TEMPS IN SOME OF THE COLDER NORTHERN
VALLEY AREAS WHICH ARE DROPPING QUICKLY. OTHERWISE, NO MAJOR
CHANGES TO THE FCST.

HIGH PRESSURE CURRENTLY OVER THE REGION WILL MOVE TO THE EAST
TONIGHT. LOW PRESSURE WILL APPROACH FROM THE SOUTHWEST MONDAY.
EXPECT CLOUDS TO INCREASE IN THE MORNING IN WESTERN AREAS AND
DURING THE AFTERNOON MONDAY IN THE EAST. WILL BLEND THE NAM... GFS
AND ECMWF FOR POPS... SKY AND QPF. WILL USE THE MOSG25 FOR WINDS.
FOR MAXIMUM TEMPERATURE HAVE USED THE BIAS CORRECTED ALL BLEND AND
THE BIAS CORRECTED RAW BLEND FOR MINIMUM TEMPERATURE BASE ON
VERIFICATION.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
MODELS CONT TO BE IN REASONABLE AGREEMENT WITH THE COMPLEX SFC AND
UPPER LOW APCHG THE FA FROM THE GREAT LKS AND S CNTRL CAN MON NGT
AND TUE. AHEAD OF THE SYSTEM...A MDTLY STRONG SE LLVL JETS SETS
UP ACROSS THE REGION LATE MON NGT THRU TUE. THIS FEATURE WILL HELP
ADVCT ATLC MOISTURE INTO THE FA AHEAD OF THE SFC LOW...SPCLY VERY
LATE MON NGT THRU TUE. ATTM...THE BEST POTENTIAL FOR MDT TO HVY
RNFL WILL BE ALG AND JUST SE OF THE CNTRL ME HIGHLANDS AND THE
DONEAST COAST WHERE LCLY UPWARDS OF 1.50 INCHES OF RNFL IS
POSSIBLE....WITH LESSER TOTALS N AND E. ORGANIZED RNFL WILL TAPER
TO SCT SHWRS FROM SW TO NE ACROSS THE FA OVRNGT TUE INTO ERLY WED
MORN WITH THE PASSAGE OF A WARM OCCLUSION. ANOTHER CONCERN WILL BE
WIND SPEEDS SPCLY ALG THE DOWNEAST COAST ON TUE. WITH A SE SFC
WIND TRAJECTORY SLIGHTLY CROSSING A MORE S TO N LLVL JET AXIS ALF
IN THE 925-850 MB LAYER...MAX WIND GUSTS SHOULD MSLY REMAIN BLO
THE WIND ADV THRESHOLD OF 45 MPH...BUT COULD REACH 40 MPH OVER
OPEN...HIER TRRN ALG THE COAST.

THIS WILL LEAVE A BETTER DEFINED BREAK IN RNFL FOR WED MORN INTO
ERLY AFTN THEN INDICATED BY MODELS YSTDY ATTM...SO WE WERE ABLE TO
LOWER POPS FOR THIS PTN OF THE DAY. ANOTHER S/WV ROTATING ARND A
LARGE MID LVL VORTEX OVR THE GREAT LKS FROM SW TO NE ACROSS THE
FA LATR WED AFTN WILL LIKELY RESULT IN A ROUND OF MI/LATE AFTN
SHWRS MSLY FOR CNTRL AND SPCLY NRN PTNS OF THE DAY. ADDITIONAL
SUNSHINE WILL HELP DESTABLIZE THE LOWER ATMOSPHERE FOR THESE
SHWRS.

TEMPS ALF LOOK A BIT MILDER FOR MON NGT INTO TUE...SO ONLY
HIGHEST TRRN LCTNS ABV 1500 FT MSL MAY SEE WET SN MIX WITH
RN...WITH LITTLE OR NO ACCUMULATION. OTHERWISE...HI TEMPS SHOULD
RECOVER INTO THE 40S BY TUE AFTN. AFT FAIRLY MILD LOWS TUE NGT...
HI TEMPS WED AFTN LOOK TO RECOVER INTO THE 50S AT MOST LCTNS
BEFORE THE ARRIVAL OF MID TO LATE AFTN SHWRS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
WITH THE UPPER LOW FROM THE GREAT LKS MIGRATING EWRD OVR THE FA...
UNSELTTED COOL CONDITIONS WITH PERIODIC RNFL/SHWRS CAN BE XPCTED
WED NGT THRU SAT. THE BEXT DEFINED POTENTIAL OF FAIRLY SIG RNFL
ACROSS THE FA WILL BE LATE WED NGT INTO THU AS A S/WV TIED CLOSER
TO THE UPPER LOW...ROTATES SSW TO NNE OVR THE FA. OTHERWISE...TMG
OF RNFL AFTWRDS BECOMES LESS CERTAIN...BUT WE DID INDICATE A
DIURNAL HIGHER VS NOCTURNAL LOWER CYCLE OF POPS THU NGT THRU SAT.
WITH COLDER AIR ARRIVING ALF BEGINNING THU NGT AND THEN CONTG INTO
SAT. HIER TRRN LCTNS WILL HAVE A BETTER CHC FOR SN TO MIX WITH ANY
SHWRS LATE AT NGT INTO ERLY MORN HRS. SFC TEMPS WARMING AT LEAST
INTO THE 40S FRI AND SAT AFTN WILL QUICKLY CHG ANY SN BACK TO RN
OVER ANY XCPT HIGHEST TRRN LCTNS BY LATE MORN.

&&

.AVIATION /04Z MONDAY THROUGH FRIDAY/...
NEAR TERM: EXPECT VFR CONDITIONS THROUGH MONDAY.

SHORT TO LONG TERM: CONDITIONS WILL LIKELY DROP TO MVFR WITH CLD
CVR AND VSBYS WITH RN OVR OUR TAF SITES MON NIGHT THEN IFR BY TUE
MORN AND REMAIN IFR IN RAIN INTO TUESDAY EVE. CONDITIONS MAY
IMPROVE TO MVFR DOWNEAST TUESDAY NIGHT THEN MVFR TO VFR ON
WEDNESDAY...WHILE NRN TAF SITES IMPROVE TO MVFR ON WED. ALL SITES
LIKELY MVFR LATE WED NGT INTO THU WITH ANOTHER PD OF RNFL...THEN
DOWNEAST SITES SHOULD IMPROVE TO VFR FOR THU NGT AND FRI WHILE NRN
TAF SITES CONT MSLY MVFR CLGS.

&&

.MARINE...
NEAR TERM: HAVE USED THE NAM12 FOR SUSTAINED WINDS. FOR WAVES:
PRIMARY WAVE SYSTEM TONIGHT COMPOSED OF LONG PERIOD WAVE FROM THE
SOUTHWEST (2 FEET/8 SECONDS). SOUTHEAST WIND WAVE WILL BECOME
PRIMARY WAVE SYSTEM MONDAY AS WINDS INCREASE FROM THE SOUTHEAST.

SHORT TERM: WE CONVERTED THE GALE WATCH TO A GALE WRNG FOR OVRNGT
MON NGT INTO TUE...WITH CONDITIONS SUBSIDING TO SCA TUE NGT INTO
WED. SCA CONDITIONS WILL LIKELY CONT INTO THU AS ANOTHER SFC LOW
TRACKS JUST W OF THE WATERS...WITH WINDS AND SEAS SLOWLY SUBSIDING
TO BLO SCA BY THE WEEKEND. KEPT CLOSE TO WW3 WV GUIDANCE FOR WV
HTS THIS FCST UPDATE.

&&

.HYDROLOGY...
HAVE SEEN MORE ICE MOVEMENT ALONG THE ALLAGASH, SAINT JOHN, AND
AROOSTOOK RIVERS TODAY. FIRST AND FOREMOST, THE RIVER FLOOD
WARNING REMAINS IN EFFECT FOR THE AROOSTOOK RIVER AT WASHBURN. THE
RIVER GAGE STILL REMAINS WELL ABOVE FLOOD STAGE THIS AFTERNOON.
HOWEVER, WE HAVE HAD REPORTS THAT THE ICE JAM UPSTREAM OF THE GAGE
WAS MOVING EARLIER THIS AFTERNOON. IT WAS ALSO REPORTED THAT THE
GARDNER CREEK ROAD IN WASHBURN WAS STILL FLOODED WITH A SIGNFICANT
AMOUNT OF WATER. HOWEVER, WITH THE ICE MOVING, THIS MAY OR MAY NOT
CHANGE AS WE HEAD INTO EVENING.

ELSEWHERE ON THE AROOSTOOK, THERE WAS ALSO A SMALLER JAM NEAR
CROUSEVILLE. IT IS UNKNOWN AT THIS TIME IF THIS JAM HAS MOVED.
FURTHER DOWNSTREAM, ICE HAD FLUSHED OVER THE CARIBOU DAM AND WAS
MOVING DOWN TO FORT FAIRFIELD. AN NWS EMPLOYEE REPORTED THAT THE
ICE JAM BETWEEN FORT FAIRFIELD AND TINKER DAM WAS MOVING EARLIER
THIS AFTERNOON. WITH THIS ICE JAM MOVING, IT IS HOPED THAT THE ICE
FROM CARIBOU DAM TO FORT FAIRFIELD WILL BE ABLE TO MOVE THROUGH
TINKER DAM WITH NO SIGNIFICANT ISSUES. RIVERSIDE AVENUE IN FORT
FAIRFIELD WAS STILL CLOSED AS OF 2 PM.

ON THE SAINT JOHN, MUCH OF THE ICE THAT WAS JAMMED IN THE ST
FRANCIS AREA FLUSHED OUT EARLY TODAY, ALONG WITH THE ICE THAT
STRETCHED FROM GRAND ISLE TO HAMLIN. AN NWS EMPLOYEE AND A FOREST
SERVICE RANGER BOTH REPORTED THAT ICE WAS FLUSHING OUT OF THE
ALLAGASH, AND THIS WAS EVERY EVIDENT ON THE USGS RIVER GAGE ON
THAT WATERWAY. THE ICE WAS FLOWING WELL AND WILL HOPEFULLY MOVE
DOWNSTREAM WITH NO ISSUES.

SUDDEN RIVER RISES AND FLOODING WITH LITTLE TO NO WARNING WILL
CONTINUE TO BE POSSIBLE AS LONG AS THERE IS ICE IN THE RIVERS.
PERSONS ALONG THESE RIVERS NEED TO REMAIN ALERT FOR RAPIDLY
CHANGING RIVER CONDITIONS UNTIL THE ICE IS TOTALLY FLUSHED OUT.

OF ADDED CONCERN IS THE WIDESPREAD RAIN EVENT FORECAST MONDAY
EVENING INTO WEDNESDAY MORNING. THE HEAVIEST...1.00 TO 1.50 INCHES
OF RAIN...IS POSSIBLE OVR THE CNTRL ME HIGHLANDS AREA... WHICH
COULD ADD TO HIGH RVR LVLS IN THE PISCATQUIS AND PENOBSCOT RVR
BASINS ALREADY HIGH DUE TO PRIOR SNOW MELT AND ICE MOVEMENT.
ATTM...THE ADDITION OF THESE RN AMOUNTS OVR THESE RVRS DO NOT
QUITE BRING RVR LVS TO FLOOD STAGE AT OUR RVR FCST POINTS...BUT WE
WILL BE MONITORING MODEL TRENDS WITH FCST RNFL OVR THE NEXT COUPLE
OF UPDATES...SO A LMTD AREA FLOOD WATCH CANNOT BE RULED OUT OVR
PTNS OF THE FA ADJACENT TO CNTRL ME HIGHLAND LATE MON NGT INTO TUE
NGT.

&&

.TIDES/COASTAL FLOODING...
WILL NEED TO KEEP AN EYE ON THE SITUATION FOR THE HIGH TIDE CYCLE
LATE MONDAY NIGHT. THE ASTRONOMICAL TIDES ARE HIGH AND WITH A
STRONG SOUTHEASTERLY WIND AND STORM SURGE OF AROUND 1 FT AS THE
SEAS BUILD THERE WILL BE THE POTENTIAL FOR SOME OVERWASH AND
PERHAPS COASTAL FLOODING.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...COASTAL FLOOD WATCH FROM MONDAY EVENING THROUGH LATE MONDAY
     NIGHT FOR MEZ029-030.
MARINE...GALE WARNING FROM 11 PM MONDAY TO 6 PM EDT TUESDAY FOR
     ANZ050>052.

&&

NEAR TERM...MIGNONE/NORTON/MCB
SHORT TERM...VJN
LONG TERM...VJN
AVIATION...MIGNONE/NORTON/VJN
MARINE...MIGNONE/NORTON/VJN
HYDROLOGY...HASTINGS
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 20, 3:44 AM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
344 AM EDT MON APR 20 2015

MEZ001-002-210745-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-
344 AM EDT MON APR 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN MAINE.

.DAY ONE...TODAY AND TONIGHT.

ICE CONTINUES TO MOVE AND SHIFT ON THE RIVERS. THE ICE JAMS AT
WASHBURN AND FORT FAIRFIELD APPEAR TO HAVE BROKEN UP BUT SOME
MINOR JAMS MAY REFORM AGAIN BEFORE RIVERS COMPLETELY CLEAR. ICE
JAMS HAVE BEEN OCCURRING ON THE ST. JOHN RIVER NEAR VAN BURAN BUT
ICE IS BEGINNING TO MOVE AND SHIFT ON THE ST. JOHN AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ003>006-010-011-015>017-031-032-210745-
NORTHERN SOMERSET-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-
SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
344 AM EDT MON APR 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ029-030-210745-
COASTAL HANCOCK-COASTAL WASHINGTON-
344 AM EDT MON APR 20 2015

...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 3 AM
EDT TUESDAY...
...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 PM EDT
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050>052-210745-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
344 AM EDT MON APR 20 2015

...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 6 PM EDT
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Apr 19, 10:08 PM EDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
1008 PM EDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     FLOOD            FORT FAIRFIELD          46.77N 67.83W
04/15/2015                   AROOSTOOK          ME   EMERGENCY MNGR

            WATER FLOWING ACROSS THE GRIMES RD AT THE FORT
            FAIRFIELD-CARIBOU TOWN LINE.

0530 PM     FLOOD            FORT FAIRFIELD          46.77N 67.83W
04/15/2015                   AROOSTOOK          ME   EMERGENCY MNGR

            THE GRIMES RD AT THE FORT FAIRFIELD-CARIBOU TOWN LINE
            FLOODED AND CLOSED.

0615 AM     FLOOD            DICKEY                  47.11N 69.09W
04/16/2015                   AROOSTOOK          ME   DEPT OF HIGHWAYS

            ICE AND HIGH WATER FLOODED THE BIG RAPID ROAD. THE ROAD
            WAS OPENDED LATER IN THE MORNING.

1015 AM     FLOOD            FORT FAIRFIELD          46.77N 67.83W
04/16/2015                   AROOSTOOK          ME   NWS EMPLOYEE

            THE GRIMES ROAD STILL FLOODED AND REMAINED CLOSED.

1030 AM     FLOOD            FORT FAIRFIELD          46.77N 67.83W
04/16/2015                   AROOSTOOK          ME   NWS EMPLOYEE

            WATER FLOWING ACROSS RIVERSIDE AVENUE BUT WAS STILL OPEN
            TO TRAFFIC.

0700 PM     FLOOD            FORT FAIRFIELD          46.77N 67.83W
04/17/2015                   AROOSTOOK          ME   LAW ENFORCEMENT

            RIVERSIDE AVENUE FLOODED AND REPORTED TO BE CLOSED.

1015 PM     FLOOD            WASHBURN                46.79N 68.16W
04/17/2015                   AROOSTOOK          ME   LAW ENFORCEMENT

            GARDNER CREEK ROAD FLOODED.

1100 PM     FLOOD            WASHBURN                46.79N 68.16W
04/17/2015                   AROOSTOOK          ME   NWS EMPLOYEE

            GARDNER CREEK ROAD REMAINED FLOODED AND CLOSED WITH ICE
            AND OVER 2 FEET OF WATER ON THE ROAD.

1000 AM     FLOOD            WASHBURN                46.79N 68.16W
04/18/2015                   AROOSTOOK          ME   NWS EMPLOYEE

            GARDNER CREEK ROAD REMAINED FLOODED BUT WATER HAD RECEDED
            SOME OVER THE LAST 12 HOURS.

1100 AM     FLOOD            SAINT FRANCIS           47.17N 68.89W
04/18/2015                   AROOSTOOK          ME   PARK/FOREST SRVC

            ICE JAM IN PLACE AT THE SAINT FRANCIS-ALLAGASH TOWN LINE.
            WATER WAS IN LOW LYING AREAS. NO FLOODING REPORTED AT
            THIS TIME.

0300 PM     FLOOD            WASHBURN                46.79N 68.16W
04/18/2015                   AROOSTOOK          ME   LAW ENFORCEMENT

            PORTIONS OF PARSONS ROAD FLOODED.

0730 PM     FLOOD            WASHBURN                46.79N 68.16W
04/18/2015                   AROOSTOOK          ME   NWS EMPLOYEE

            GARDNER CREEK ROAD REMAINED CLOSED AND FLOODED. WATER HAD
            RISEN AGAIN TO 2 FEET OVER THE ROAD.

0830 PM     FLOOD            SAINT FRANCIS           47.17N 68.89W
04/18/2015                   AROOSTOOK          ME   PARK/FOREST SRVC

            CALL CAME IN THAT HIGH WATER WAS FLOWING ACROSS ROUTE
            161. DEPTH OF THE WATER UNKNOWN AT THIS TIME.

0915 PM     FLOOD            SAINT FRANCIS           47.17N 68.89W
04/18/2015                   AROOSTOOK          ME   PARK/FOREST SRVC

            ROUTE 161 AT THE SAINT FRANCIS-ALLAGASH TOWN LINE CLOSED
            DUE TO HIGH WATER ACROSS THE ROAD. STALLED TRUCK HAD TO
            BE PULLED FROM THE FLOODED WATERS.

0315 PM     FLOOD            WASHBURN                46.79N 68.16W
04/19/2015                   AROOSTOOK          ME   EMERGENCY MNGR

            2 HOMES ON GARDNER CREEK ROAD HAD FLOODED BASEMENTS. 1
            HOME INUNDATED WITH WATER AND UP TO 5 FEET OF WATER IN
            THE BASEMENT.

0900 PM     FLOOD            WASHBURN                46.79N 68.16W
04/19/2015                   AROOSTOOK          ME   LAW ENFORCEMENT

            PARSONS ROAD IN WASHBURN HAS BEEN CLOSED DUE TO PORTIONS
            OF THE ROAD BEING FLOODED.

&&

JOEH

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 9:00 PM EDTAreal Flood AdvisoryCARAroostook16 hr
Apr 20, 3:49 AM EDTCoastal Flood AdvisoryCARHancock, Washington23 hr

Nearby

Wind Advisories in Maine, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.